Alert archive / South Dakota / High Wind Watches in 2011

High Wind Watch 3, NWS Aberdeen, SD

May 30, 201126 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this high wind watch at May 30, 2011, 2:59 AM CDT for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at May 31, 2011, 4:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 30, 2011, 2:59 AM CDT (07:59 UTC)
In effect from
May 31, 2011, 4:00 AM CDT
Expired
May 31, 2011, 2:29 AM CDT
In force
Issued by
NWS Aberdeen, SD
All 28 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 8.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2011-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2011-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1349 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
561 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

983 
WWUS73 KABR 300759
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
259 AM CDT MON MAY 30 2011

...STRONG SOUTH WINDS THIS AFTERNOON AND EVENING ACROSS FAR
NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA...

.THE APPROACHING LOW PRESSURE SYSTEM WILL DRAW WARM MOIST AIR
NORTHWARD INTO SOUTH DAKOTA TODAY ON STRONG SOUTH WINDS. THE SOUTH
WINDS WILL PERSIST THROUGH THIS EVENING. THEN...ONCE A COLD FRONT
PUSHES THROUGH THE STATE...STRONG WEST WINDS WILL DEVELOP LATE
MONDAY NIGHT INTO THE DAYTIME HOURS ON TUESDAY. WIND SPEEDS ON
TUESDAY COULD REACH 40 MPH SUSTAINED...WITH GUSTS AS HIGH AS 65
MPH.

MNZ039-046-SDZ007-008-011-019>023-302000-
/O.NEW.KABR.WI.Y.0013.110530T1600Z-110531T0500Z/
/O.NEW.KABR.HW.A.0003.110531T1300Z-110601T0400Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
259 AM CDT MON MAY 30 2011

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT
CDT TONIGHT...
...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT
CDT TONIGHT. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH
WIND WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING. 

* STRONG SOUTH WINDS WILL DEVELOP BY LATE THIS MORNING AND PERSIST
  THROUGH LATE THIS EVENING. THEN ON TUESDAY...EVEN STRONGER WEST
  WINDS DEVELOP AND PERSIST INTO TUESDAY EVENING.

* SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
  TODAY INTO THIS EVENING. THEN...WEST WINDS OF 35 TO 45 MPH WITH
  GUSTS TO 65 MPH ARE POSSIBLE TUESDAY MORNING THROUGH TUESDAY
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

SDZ003>005-009-010-015>017-033>036-045-048-302000-
/O.NEW.KABR.HW.A.0003.110531T0900Z-110601T0100Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO
259 AM CDT MON MAY 30 2011 /159 AM MDT MON MAY 30 2011/

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
EVENING. 

* BY EARLY TUESDAY MORNING...STRONG WEST WINDS DEVELOP AND
  PERSIST INTO TUESDAY EVENING.

* WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE
  TUESDAY MORNING THROUGH TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

SDZ006-018-037-051-302000-
/O.NEW.KABR.HW.A.0003.110531T1300Z-110601T0400Z/
BROWN-SPINK-HAND-BUFFALO-
INCLUDING THE CITIES OF...ABERDEEN...REDFIELD...MILLER...
FORT THOMPSON
259 AM CDT MON MAY 30 2011

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
EVENING. 

* ON TUESDAY MORNING...STRONG WEST WINDS DEVELOP AND PERSIST INTO
  TUESDAY EVENING.

* WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE
  TUESDAY MORNING THROUGH TUESDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

DORN
3 follow-up statements
859 
WWUS73 KABR 301915
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
215 PM CDT MON MAY 30 2011

...STRONG WESTERLY WINDS POSSIBLE ON TUESDAY...

.STRONG WESTERLY WINDS WILL DEVELOP LATE TONIGHT INTO THE
DAYTIME HOURS ON TUESDAY. WIND SPEEDS ON TUESDAY COULD REACH 40
MPH SUSTAINED...WITH GUSTS AS HIGH AS 55 MPH.

MNZ039-046-SDZ007-008-011-019>023-310715-
/O.CAN.KABR.WI.Y.0013.000000T0000Z-110531T0500Z/
/O.CON.KABR.HW.A.0003.110531T1300Z-110601T0400Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
215 PM CDT MON MAY 30 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY
MORNING THROUGH TUESDAY EVENING. 


* BY TUESDAY MORNING...STRONG WEST WINDS DEVELOP AND PERSIST INTO
  TUESDAY EVENING.

* WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

SDZ003>005-009-010-015>017-033>036-045-048-310715-
/O.CON.KABR.HW.A.0003.110531T0900Z-110601T0100Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO
215 PM CDT MON MAY 30 2011 /115 PM MDT MON MAY 30 2011/

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY EVENING. 

* BY EARLY TUESDAY MORNING...STRONG WEST WINDS DEVELOP AND 
  PERSIST INTO TUESDAY EVENING. 

* WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE 
  TUESDAY MORNING THROUGH TUESDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

SDZ006-018-037-051-310715-
/O.CON.KABR.HW.A.0003.110531T1300Z-110601T0400Z/
BROWN-SPINK-HAND-BUFFALO-
INCLUDING THE CITIES OF...ABERDEEN...REDFIELD...MILLER...
FORT THOMPSON
215 PM CDT MON MAY 30 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. 

* ON TUESDAY MORNING...STRONG WEST WINDS DEVELOP AND PERSIST 
  INTO TUESDAY EVENING. 

* WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE 
  TUESDAY MORNING THROUGH TUESDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
SD
589 
WWUS73 KABR 301919 CCA
NPWABR

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ABERDEEN SD
217 PM CDT MON MAY 30 2011

...STRONG WESTERLY WINDS POSSIBLE ON TUESDAY...

.STRONG WESTERLY WINDS WILL DEVELOP LATE TONIGHT INTO THE
DAYTIME HOURS ON TUESDAY. WIND SPEEDS ON TUESDAY COULD REACH 40
MPH SUSTAINED...WITH GUSTS AS HIGH AS 55 MPH.

MNZ039-046-SDZ007-008-011-019>023-310730-
/O.CAN.KABR.WI.Y.0013.000000T0000Z-110531T0500Z/
/O.COR.KABR.HW.A.0003.110531T1300Z-110601T0400Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
217 PM CDT MON MAY 30 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY
MORNING THROUGH TUESDAY EVENING. 


* BY TUESDAY MORNING...STRONG WEST WINDS COULD DEVELOP AND
  PERSIST INTO TUESDAY EVENING.

* WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

SDZ003>005-009-010-015>017-033>036-045-048-310730-
/O.COR.KABR.HW.A.0003.110531T0900Z-110601T0100Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO
217 PM CDT MON MAY 30 2011 /117 PM MDT MON MAY 30 2011/

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY EVENING. 

* BY EARLY TUESDAY MORNING...STRONG WEST WINDS COULD DEVELOP AND
  PERSIST INTO TUESDAY EVENING.

* WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE 
  TUESDAY MORNING THROUGH TUESDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

SDZ006-018-037-051-310730-
/O.COR.KABR.HW.A.0003.110531T1300Z-110601T0400Z/
BROWN-SPINK-HAND-BUFFALO-
INCLUDING THE CITIES OF...ABERDEEN...REDFIELD...MILLER...
FORT THOMPSON
217 PM CDT MON MAY 30 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING. 

* ON TUESDAY MORNING...STRONG WEST WINDS COULD DEVELOP AND
  PERSIST INTO TUESDAY EVENING.

* WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE 
  TUESDAY MORNING THROUGH TUESDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
SD
295 
WWUS73 KABR 310729
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
229 AM CDT TUE MAY 31 2011

...STRONG WESTERLY WINDS ACROSS THE REGION TODAY...

.AS LOW PRESSURE DEEPENS AND MOVES NORTHEAST INTO SOUTHERN
CANADA...STRONG WEST WINDS WILL DEVELOP DURING THE MORNING HOURS
AND PERSIST INTO THE EVENING. 

SDZ003>005-009-010-015>017-033>036-045-048-311930-
/O.UPG.KABR.HW.A.0003.110531T0900Z-110601T0100Z/
/O.NEW.KABR.WI.Y.0014.110531T1200Z-110601T0000Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO
229 AM CDT TUE MAY 31 2011 /129 AM MDT TUE MAY 31 2011/

...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING
TO 7 PM CDT /6 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. THE HIGH WIND WATCH
IS NO LONGER IN EFFECT. 

* STRONG WEST WINDS WILL DEVELOP DURING THE MORNING HOURS AND
  PERSIST INTO THE EVENING.

* WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH WILL
  OCCUR THROUGH THE DAY...WITH THE STRONGEST GUSTS DURING THE
  AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ037-051-311930-
/O.UPG.KABR.HW.A.0003.110531T1300Z-110601T0400Z/
/O.NEW.KABR.WI.Y.0014.110531T1200Z-110601T0000Z/
HAND-BUFFALO-
INCLUDING THE CITIES OF...MILLER...FORT THOMPSON
229 AM CDT TUE MAY 31 2011

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* STRONG WEST WINDS WILL DEVELOP DURING THE MORNING HOURS AND
  PERSIST INTO THE EVENING. 

* WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH WILL
  OCCUR THROUGH THE DAY...WITH THE STRONGEST GUSTS DURING THE
  AFTERNOON HOURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ006>008-011-018>023-311930-
/O.UPG.KABR.HW.A.0003.110531T1300Z-110601T0400Z/
/O.NEW.KABR.WI.Y.0014.110531T1500Z-110601T0000Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
229 AM CDT TUE MAY 31 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* STRONG WEST WINDS WILL DEVELOP DURING THE MORNING HOURS AND
  PERSIST INTO THE EVENING. 

* WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH WILL
  OCCUR THROUGH THE DAY...WITH THE STRONGEST GUSTS DURING THE
  AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TMT

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this high wind watch went out at May 29, 8:37 PM CDT, 6 hours 22 minutes earlier.

Area forecast discussion, May 29, 8:37 PM CDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
837 PM CDT SUN MAY 29 2011

.UPDATE...
MADE SOME ADJUSTMENTS TO POPS FOR THE REMAINDER OF THE EVENING
HOURS AS PRECIPITATION HAS PRETTY MUCH STAYED AWAY FROM THE CWA SO
FAR TONIGHT. WILL KEEP FAIRLY HIGH POPS IN FOR THE OVERNIGHT HOURS
AS LOOKS AS THOUGH DEVELOPMENT OF PRECIPITATION MAY OCCUR ONCE THE
UPPER LEVEL TROUGH APPROACHES THE AREA FROM THE WEST. NO CHANGES
MADE TO WINDS OR TEMPERATURES AT THIS TIME. NEW AVIATION
DISCUSSION BELOW.

&&
.PREV DISCUSSION...
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
THERE ARE SEVERAL FORECAST CHALLENGES AND WILL ADDRESS THEM BELOW.

THE DAY ONE OUTLOOK FROM SPC STILL HAS MUCH OF THE CWA UNDER A
SLIGHT RISK FOR SEVERE WEATHER LATE TONIGHT. HOWEVER LAST NIGHT'S
CONVECTION DEVELOPED ALONG THE WARM FRONT...WITH AN MCS TRACKING
EASTWARD INTO NORTHERN ILLINOIS. WITH THE WARM FRONT MOVING
SLIGHTLY NORTHWARD TONIGHT...BELIEVE CONVECTIVE DEVELOPMENT MAY
OCCUR NEAR THE SIOUX CITY AREA...AND TRACK NE INTO SOUTHERN MN. AT
THIS TIME...VERY FEW OF THE HI-RES MODELS ACTUALLY DEVELOP
CONVECTION OVER THIS CWA. HOWEVER BASED ON SPC'S OUTLOOK...WILL
CONTINUE TO MENTION SEVERE IN THE EASTERN CWA AFTER 6Z TONIGHT.
THE MAIN THREAT WILL BE LARGE HAIL. HAVE ALREADY REMOVED THE
MENTION OF LOCALLY HEAVY RAINFALL FROM THE FORECAST WITH THIS
MORNING'S UPDATE. THE REASON FOR REMOVING RW+ IS BECAUSE PWATS ARE
NOT EXCEPTIONALLY HIGH...AND STORM MOTION WILL BE AROUND 15 TO 20
KNOTS.

THE DAY TWO OUTLOOK FROM SPC HAS UPGRADED THE EASTERN CWA TO A
MODERATE RISK. MODELS CONTINUE TO DISAGREE SLIGHTLY WITH THE
LOCATION AND TIMING OF CONVECTIVE INITIATION. THIS FORECAST PACKAGE
IS BASED ON THE 9Z SREF WHICH HAS BEEN THE MOST CONSISTENT MODEL.
THE SREF HAS BEEN SHOWING A COLD FRONT/DRY LINE MOVING ACROSS THE
CWA DURING THE LATE AFTERNOON HOURS...WITH CONVECTION DEVELOPING
JUST WEST OF THE JAMES RIVER VALLEY AROUND 21Z. AS CONVECTION
DEVELOPS ALONG THE FRONT...INDIVIDUAL DISCRETE SUPERCELLS WILL BE
POSSIBLE. A FEW SUPERCELLS MAY BE ABLE TO PRODUCE A TORNADO OR TWO.
HOWEVER CONVECTION SHOULD GROW INTO A LINE OF STORMS WITH THE
TORNADO THREAT DIMINISHING AFTERWARD. ONCE THE STORMS
CONSOLIDATE...LARGE HAIL AND DAMAGING WINDS WILL BECOME THE MAIN
THREAT. PWATS DO INCREASE SIGNIFICANTLY ACROSS THE EASTERN DAKOTA
AROUND 21Z...AND A FEW MODELS ARE GENERATING AN INCH OF QPF. WITH
ONE HOUR FLASH FLOOD GUIDANCE FAIRLY LOW IN THE EASTERN CWA...A
FLASH FLOOD WATCH MAY BE NEEDED FOR TOMORROW AFTERNOON THROUGH
TOMORROW NIGHT.

THE LAST ISSUE TO CONSIDER IS WHETHER OR NOT A HIGH WIND WATCH
WILL BE NEEDED ON TUESDAY. THE GFS IN BUFKIT IS SHOWING WINDS
PICKING UP FAIRLY QUICKLY ON TUESDAY...WITH SUSTAINED WINDS AROUND
30 KNOTS POSSIBLE. THE AVERAGE MIXING WIND IS SHOWN TO REACH 45
KNOTS...AND THE PEAK GUST APPROACHING 60 KNOTS. WILL HOLD OFF ON
ISSUING A HIGH WIND WATCH AT THIS TIME DUE TO THE POTENTIAL FOR
SEVERE WEATHER AND FLASH FLOODING ON MONDAY.

.LONG TERM...WEDNESDAY THROUGH SUNDAY
THE NEW 12Z MODELS/ENSEMBLES ARE MORE OR LESS SIMILAR IN THEIR
DEPICTIONS OF THE MID LEVEL FLOW PATTERN FOR THE REGION THROUGH
MOST BUT NOT ALL OF THE FORECAST. RIDGING IS EXPECTED TO BE
PRODIGIOUS ACROSS THE SOUTHERN PLAINS AND SOUTHEAST CONUS...WITH
MEAN TROFFING OVER THE WESTERN CONUS. ENERGY LIFTING NORTH OUT OF
THE INTERMOUNTAIN TROF SETS THE STAGE FOR A FEW STORMS WEDNESDAY
NIGHT THROUGH THURSDAY NIGHT AS SFC WARM FRONT LIFTS NORTH ACROSS
THE FORECAST AREA. AFTER THAT FORECAST CONFIDENCE WANES SOMEWHAT.
H7 THERMAL RIDGE ADVECTING NORTHEAST OFF HIGH PLAINS WILL LIKELY
DAMPEN CHANCES FOR CONVECTION NEXT WEEKEND. HOWEVER MODELS HAVE
SOMEWHAT BACKED OFF ON THE STRENGTH OF THAT WARMING ALOFT. WITH
MODEL DIFFERENCES BECOMING MORE APPARENT POST 144 HOURS...HAVE
DECIDED TO STICK WITH PREVIOUS DRY FORECAST. TEMPERATURES SHOULD
FAVOR NEAR TO ABOVE NORMAL THROUGH THE PERIOD.

&&

.AVIATION...
TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

SKIES WILL REMAIN CLOUDY OVERNIGHT...WITH CIGS REMAINING VFR
THROUGH AT LEAST MIDNIGHT. THEN EXPECT CIG LEVEL TO GRADUALLY FALL
TO MVFR/IFR LEVELS LATER TONIGHT AS PRECIPITATION MAKES ITS WAY
TOWARD THE REGION. MAY SEE A BREAK IN THE PRECIPITATION ACROSS THE
AREA EARLY IN THE DAY MONDAY BEFORE SHOWERS AND
THUNDERSTORMS...SOME STRONG TO SEVERE...DEVELOP IN THE AFTERNOON
AND EVENING HOURS ACROSS THE EASTERN CWA...POSSIBLY AFFECTING KABR
AND KATY.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

UPDATE...PARKIN
SHORT TERM...SD
LONG TERM...TDK
AVIATION...PARKIN

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, May 29, 5:43 AM CDT, 21 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE ABERDEEN SD
543 AM CDT SUN MAY 29 2011

MNZ039-046-SDZ003>011-015>023-034-036-037-045-048-051-301045-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-SULLY-HYDE-HAND-JONES-LYMAN-BUFFALO-
543 AM CDT SUN MAY 29 2011 /443 AM MDT SUN MAY 29 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TONIGHT...SOME OF WHICH MAY BECOME
STRONG TO SEVERE. HEAVY RAINFALL IS ALSO POSSIBLE WITH
THUNDERSTORMS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE IN THE FORECAST ON SEVERAL DAYS THROUGH THURSDAY
EVENING. ON MEMORIAL DAY...THUNDERSTORMS ARE FORECAST...SOME OF
WHICH COULD BECOME STRONG TO SEVERE MAINLY EAST OF THE MISSOURI
RIVER VALLEY. LARGE HAIL...DAMAGING WINDS AND EVEN A TORNADO OR
TWO ARE ALL POSSIBLE. HEAVY RAINFALL IS EXPECTED TO ACCOMPANY
THUNDERSTORMS MONDAY AFTERNOON AND EVENING. ALSO...STRONG WINDS
ARE EXPECTED MONDAY NIGHT INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SDZ033-035-301045-
STANLEY-HUGHES-
543 AM CDT SUN MAY 29 2011 /443 AM MDT SUN MAY 29 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TONIGHT...SOME OF WHICH MAY BECOME
STRONG TO SEVERE. HEAVY RAINFALL IS ALSO POSSIBLE WITH
THUNDERSTORMS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE MISSOURI RIVER AT PIERRE...NOW OVER TWO FEET ABOVE FLOOD
STAGE...AND IS EXPECTED TO REMAIN ABOVE FLOOD STAGE FOR THE NEXT
SEVERAL WEEKS DUE TO HIGH RELEASES OF WATER OUT OF GARRISON DAM IN
NORTH DAKOTA AND OAHE DAM NORTH OF PIERRE. THE RATE AT WHICH WATER
IS RELEASED FROM THESE DAMS IS GOING TO INCREASE OVER THE NEXT
COUPLE OF WEEKS.

THUNDERSTORMS ARE IN THE FORECAST ON SEVERAL DAYS THROUGH THURSDAY
EVENING. ON MEMORIAL DAY...THUNDERSTORMS ARE FORECAST...SOME OF
WHICH COULD BECOME STRONG TO SEVERE MAINLY EAST OF THE MISSOURI
RIVER VALLEY. LARGE HAIL...DAMAGING WINDS AND EVEN A TORNADO OR
TWO ARE ALL POSSIBLE. HEAVY RAINFALL IS EXPECTED TO ACCOMPANY
THUNDERSTORMS MONDAY AFTERNOON AND EVENING. ALSO...STRONG WINDS
ARE EXPECTED MONDAY NIGHT INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

DORN

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 2:46 AM CDTFlash Flood WatchABRBrown, Clark, Codington, Day, Deuel, Grant and 4 more18 hr
May 30, 2:59 AM CDTWind AdvisoryABRClark, Codington, Day, Deuel, Grant, Hamlin and 2 more11 hr
May 30, 3:13 AM CDTSevere Thunderstorm WarningABRClark, Codington, Spink37 min
May 30, 4:38 AM CDTSevere Thunderstorm WarningABRDay, Grant, Marshall, Roberts20 min
May 30, 9:30 AM CDTRiver Flood WarningABRCodington7 days
May 30, 9:57 AM CDTRiver Flood WarningABRSpink3 days
May 30, 5:34 PM CDTSevere Thunderstorm WarningABRBuffalo, Hand26 min
May 30, 5:55 PM CDTTornado WarningABRBuffalo, Hand, Hughes, Hyde, Lyman35 min
May 30, 6:00 PM CDTSevere Thunderstorm WarningABRFaulk, Hand, Spink14 min
May 30, 6:40 PM CDTSevere Thunderstorm WarningABRBrown, Clark, Day, Spink35 min

Nearby

High Wind Watches in South Dakota, 2011High Wind Watches in Minnesota, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.